MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the subject device is not available for evaluation, as device tracking returns are pending per investigation.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through medical records of 2024-11882-01 that a patient with a 29mm 11060a valved conduit was explanted after an implant duration of 2 months due to aortic root pseudoaneurysm.The explanted device was replaced with a 29mm 11060a valve.Per medical records, the patient presented with pericardial effusion.Ct scan demonstrated a pseudoaneurysm at the level of the root.He stabilized medically and anticoagulation was withdrawn, and a repeat ct scan demonstrated enlargement of the pseudoaneurysm.The patient underwent redo sternotomy.Intraoperatively, preliminary evaluation showed aortic root dehiscence, especially in the region of the right-non commissure.Given the rigidity of the tissue surrounding it and the fibrosis due to the pseudoaneurysm/contained rupture, the surgeon decided to do a redo root replacement.The previously implanted valved conduit was explanted and was replaced with another 29mm 11060a konect resila aortic valved conduit.The areas of the distal anastomosis and the very distal ascending aorta were then excised, as was a small portion of the lesser curvature of the arch.A 28- mm dacron graft.The explanted device was sent to pathology and a specimen was sent to microbiology.Post bypass tee revealed relatively preserved left ventricular function with some moderate dysfunction of the right ventricle which improved progressively over time.The patient was taken to surgical intensive care in stable condition.The patient was discharged from the hospital on pod# 9.
 
Additional Manufacturer Narrative
H11: corrected data: based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.
 
Event or Problem Description
It was learned through medical records of (b)(4) that a patient with a 29mm 11060a valved conduit was explanted after an implant duration of 2 months due to aortic root pseudoaneurysm.The explanted device was replaced with a 29mm 11060a valve.Per medical records, the patient presented with pericardial effusion.Ct scan demonstrated a pseudoaneurysm at the level of the root.He stabilized medically and anticoagulation was withdrawn, and a repeat ct scan demonstrated enlargement of the pseudoaneurysm.The patient underwent redo sternotomy.Intraoperatively, preliminary evaluation showed aortic root dehiscence, especially in the region of the right-non commissure.Given the rigidity of the tissue surrounding it and the fibrosis due to the pseudoaneurysm/contained rupture, the surgeon decided to do a redo root replacement.The previously implanted valved conduit was explanted and was replaced with another 29mm 11060a konect resila aortic valved conduit.The areas of the distal anastomosis and the very distal ascending aorta were then excised, as was a small portion of the lesser curvature of the arch.A 28- mm dacron graft.The explanted device was sent to pathology and a specimen was sent to microbiology.Post bypass tee revealed relatively preserved left ventricular function with some moderate dysfunction of the right ventricle which improved progressively over time.The patient was taken to surgical intensive care in stable condition.The patient was discharged from the hospital on pod# 9.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irivne CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key20232957
Report Number2015691-2024-07157
Device Sequence Number12989818
Product Code LWR
UDI-Device Identifier00690103201406
UDI-Public(01)00690103201406(17)270123
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale